Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 131, NWS St. Louis, MO

July 7, 20167 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2016, 6:09 AM CDT for 7 counties in Missouri. It was in force for 66 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 6:09 AM CDT (11:09 UTC)
Expired
Jul 7, 2016, 7:15 AM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:34 AM CDTTSTM WND DMG2 N Harrisburg, MOSOCIAL MEDIA SHOWS NUMEROUS LARGE TREES DOWN IN THE AREA 5 MILES NORTHWEST OF NN
Jul 7, 6:45 AM CDTTORNADO3 E Harrisburg, MOA BRIEF AND WEAK TORNADO WAS VIDEO RECORDED EAST OF HIGHWAY NN. NO DAMAGE WAS REPORTED. INITIAL RATING WILL BE EF0. PATH LENGTH OF 0.4 MILES AND A WIDTH OF 50 YARDS BASED ON VIDEO. THE TORNADO LASTED THREE MINUTES.
Jul 7, 6:50 AM CDTTSTM WND DMG1 S Sturgeon, MOBARN MANGLED AND PUSHED ONTO NEARBY ROAD ON HIGHWAY CC NEAR STURGEON
Jul 7, 6:50 AM CDTTSTM WND DMG2 W Hallsville, MOSECTION OF ROOF MISSING FROM RESIDENCE ON HIGHWAY 124 EAST
Jul 7, 6:50 AM CDTTORNADO2 W Hallsville, MOSECTION OF ROOF MISSING FROM RESIDENCE ON HIGHWAY 124 EAST
Jul 7, 6:56 AM CDTTSTM WND GST 51Kliever, MO
Jul 7, 6:58 AM CDTTSTM WND DMGMadison, MOLARGE TREE BLOWN OVER AT RESIDENCE.
Jul 7, 7:02 AM CDTTSTM WND DMGCentralia, MONUMEROUS LARGE TREES DOWN IN CITY OF CENTRALIA. TWITTER VIA ABC17.
Jul 7, 7:02 AM CDTTSTM WND DMGCentralia, MOLIMBS DOWN ALONG HIGHWAY 124 EAST. NEAR CENTRALIA
Jul 7, 7:07 AM CDTTSTM WND GST 554 Nne Ashland, MO
Jul 7, 7:11 AM CDTTSTM WND DMGKingdom City, MOSEVERAL UTILITY POLES DOWNED ALONG HIGHWAY 54 NEAR NORTH CALLAWAY HIGH SCHOOL.
Jul 7, 7:15 AM CDTTSTM WND DMGParis, MOSEVERAL LARGE TREES UPROOTED... ONE TREE FELL ON A HOUSE... AND A LOT OF BRANCHES AND DEBRIS ALL OVER TOWN. POWER LINES WERE ALSO DOWN.
Jul 7, 7:15 AM CDTTSTM WND GST 703 N New Bloomfield, MOSEVERAL LARGE TREES DOWN... POWER LINES DOWN... DAMAGE TO ROOF OF LARGE SHED
Jul 7, 7:16 AM CDTTSTM WND DMGHolts Summit, MOTHREE LARGE TREES SNAPPED. KOMU SOCIAL MEDIA ACCT.
Jul 7, 7:18 AM CDTTSTM WND DMGHolts Summit, MOTHREE LARGE TREES SNAPPED. KOMU SOCIAL MEDIA ACCT.
Jul 7, 7:20 AM CDTTSTM WND DMGJefferson City, MOTREE BRANCHES DOWN SCATTERED THROUGHOUT THE CITY AS WELL AS SEVERAL LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 6:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4161 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

753 
WUUS53 KLSX 071109
SVRLSX
MOC007-019-027-051-135-137-205-071215-
/O.NEW.KLSX.SV.W.0131.160707T1109Z-160707T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI...
  MONROE COUNTY IN NORTHEASTERN MISSOURI...
  WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
  SOUTHERN SHELBY COUNTY IN NORTHEASTERN MISSOURI...
  AUDRAIN COUNTY IN CENTRAL MISSOURI...
  MONITEAU COUNTY IN CENTRAL MISSOURI...
  BOONE COUNTY IN CENTRAL MISSOURI...

* UNTIL 715 AM CDT

* AT 609 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KEYTESVILLE TO GREEN RIDGE...MOVING SOUTHEAST
  AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...JEFFERSON CITY...FULTON...MEXICO...CALIFORNIA...
  CENTRALIA...ASHLAND...TIPTON...HOLTS SUMMIT...MONROE CITY...
  PARIS...SANTA FE...WARDSVILLE...HALLSVILLE...ST. MARTINS...
  AUXVASSE...TAOS...STURGEON...RUSSELLVILLE AND NEW BLOOMFIELD.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 115 AND 148.
 
THIS ALSO INCLUDES  ROCK BRIDGE STATE PARK...FINGER LAKES STATE
PARK... CLARKS HILL/NORTON HISTORIC SITE...UNION COVERED BRIDGE
HISTORIC SITE... JEWELL CEMETERY HISTORIC SITE...JEFFERSON LANDING
HISTORIC SITE...AND MARK TWAIN LAKE RECREATIONAL AREA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3865 9284 3868 9282 3868 9262 3892 9250
      3899 9257 3924 9243 3925 9231 3966 9230
      3966 9172 3932 9172 3855 9203 3849 9201
      3847 9217 3840 9212 3834 9220 3834 9240
      3843 9241 3843 9262 3860 9284
TIME...MOT...LOC 1109Z 307DEG 53KT 3950 9289 3861 9343 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
1 follow-up statement
041 
WWUS53 KLSX 071208
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 AM CDT THU JUL 7 2016

MOC007-019-027-051-135-137-205-071217-
/O.EXP.KLSX.SV.W.0131.000000T0000Z-160707T1215Z/
COLE MO-MONROE MO-CALLAWAY MO-SHELBY MO-AUDRAIN MO-MONITEAU MO-
BOONE MO-
708 AM CDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR COLE...MONROE...WESTERN
CALLAWAY...SOUTHERN SHELBY...AUDRAIN...MONITEAU AND BOONE COUNTIES
WILL EXPIRE AT 715 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3865 9284 3868 9282 3868 9262 3892 9250
      3899 9257 3924 9243 3925 9231 3966 9230
      3966 9172 3932 9172 3855 9203 3849 9201
      3847 9217 3840 9212 3834 9220 3834 9240
      3843 9241 3843 9262 3860 9284
TIME...MOT...LOC 1207Z 307DEG 53KT 3950 9289 3861 9343 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:57 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 7, 5:57 AM CDT, 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
557 AM CDT THU JUL 7 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 356 AM CDT Thu Jul 7 2016

Old outflow boundary extends near KCGI-KCOU-KSTJ.  Some cloudiness
has developed along it and there will be a persistent, yet small,
threat for an isolated TSRA during the early morning hours as it
slowly snakes northeastward towards the MS river.

To the east of this boundary, areas of fog developed late last
evening in the cool airmass and clear skies and has very recently
started to congeal into a more widespread dense fog event.  Likely
will be issuing a Dense Fog Advisory until around 8am.

Ongoing MCS to our northwest is heading our way.  While the MCV
associated with it will likely move due east thru northern MO, the
timing for the leading edge of this MCS suggests that it will not
enter the northwest-west CWA until 13/14z, with de-stabilization
already occurring out ahead of it.  Air is already moderately
unstable and this will simply enhance that and very well could re-
invigorate and intensify this as it moves thru our CWA late this
morning and early this afternoon.  Of particular concern is this
turning into a damaging wind severe wx event during that time.

Temperatures once again are very conditional on the rain forecast
being realized.  As it stands now, heat index values will
briefly approach 100F for areas south and east of STL metro around
midday before the clouds and rain hits, and central MO will have the
best chance to recover late this afternoon with heat index values
briefly reaching similar levels.  These are below 105 needed for a
Heat Advisory and so no heat headlines with this package planned.  If
rain dissipates, then a heat headline will likely be needed.

TES

.LONG TERM...  (Tonight through Wednesday)
Issued at 356 AM CDT Thu Jul 7 2016

Tonight - Fri night

Another night...another MCS. This one will be tied to a
strengthening short wave moving from the nthrn Plains to the Grt Lks
in zonal flow. An assoc SFC low will move from ern NEB/wrn IA
tonight to the Grt Lks by Fri dragging an attendant cold front thru
the area. The cold front is expected to enter the nthrn CWA late
this evng and then slowly progress S overnight continuing thru Fri
clearing the sthrn zones Fri evng. Convection should dvlp near the
SFC low Fri PM and then drop SE along with the bndry drng the evng
and into the overnight hrs. Convection allowing models (CAMs) show
an E-W orientated MCS...much like we saw Wed mrng...making it to I70
by 06Z. The synoptic guidance is not that aggressive with the sthrly
push. Given what has happened the past few nights...would tend to
side with the CAMs. Not quite ready to include that aggressive of a
solution in the grids due to the aforementioned guidance
discrepancies. SPC has all of the area in at least a marginal risk
for Thu/Thu night with areas to the N and E of STL in an enhanced
risk. This is for a wind threat assoc with the overnight convection.
Whatever precip is in the FA early Fri mrng will slowly diminish
after 12Z providing a lull. The front is fcst to progress S of I70
by aftn before the next round of diurnally driven convection
initiates. That portion of the area has a marginal risk for mainly a
wind threat.

The cooler air lags behind the front so although the cold front will
have passed through the I70 corridor prior to peak heating Fri will
end up aoa normal. Although cooler temps lag behind the
front...drier Dps do not so Fri shouldn't be oppressive N of I70.

Sat - Sat Night

The cooler temps will have arrived by the wknd as a SFC ridge
originating near Hudson Bay extends into the area. Upper heights
begin to rise Sat signaling the approach of a ridge. Advertised
shortwave/MCV is still being generated by the models. The farther SW
track appears to be the case with guidance taking it from ern KS Sat
mrng to SE MO by Sun mrng. This will provide cntrl and SE MO with a
chance for SHRAs/TSTMs Sat/Sat night.

Sun - Wed

SFC ridge axis passes E of the FA by Mon allowing sthrly return flow
to commence early next week. Typical summertime pattern becomes
established next week with slowly moderating temps/Dps and
isld/scttrd diurnal convection.

2%

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 555 AM CDT Thu Jul 7 2016

Convective complex racing towards our region this morning and will
be accompanied by TSRA and strong gusty winds when it moves thru.
After this, much uncertainty exists, but indications favor another
round ahead of a cold front this evening for perhaps UIN and COU
with enough doubt on how much holds together late tonight for STL
metro sites to hold off on mention at this time. Otherwise, fog
and stratus to give way to the TSRA over the next hour or two.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 8 AM CDT this morning for Franklin MO-
     Iron MO-Jefferson MO-Lewis MO-Lincoln MO-Madison MO-Marion
     MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Washington MO.

IL...Dense Fog Advisory until 8 AM CDT this morning for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT THU JUL 7 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
500 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. A
CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF NORTHWESTERN MISSOURI
THIS MORNING AND MOVE ACROSS THE AREA THROUGH THE DAY. DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREAT.

ANOTHER BATCH OF SEVERE THUNDERSTORMS IS POSSIBLE THIS EVENING
AND TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS
CENTRAL MISSOURI THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS FRIDAY
AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

2%

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:55 AM CDTDense Fog AdvisoryLSXFranklin, Iron, Jefferson, Lewis, Lincoln, Madison and 10 more3 hr
Jul 7, 6:54 AM CDTSpecial Weather StatementLSXKnox, Lewis, Marion, Shelby51 min
Jul 7, 7:06 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Franklin, Gasconade, Lincoln, Montgomery and 4 more54 min
Jul 7, 7:11 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby54 min
Jul 7, 7:18 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Cole, Marion, Monroe27 min
Jul 7, 7:59 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Lincoln, Montgomery and 6 more61 min
Jul 7, 9:04 AM CDTSpecial Weather StatementLSXJefferson, Saint Francois, Washington41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.